Alert archive / Oklahoma / Tornado Warnings in 2024
Tornado Warning 17, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 15, 2024, 8:34 PM CDT for Beaver County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2024, 8:34 PM CDT (01:34 UTC)
- Expired
- Jun 15, 2024, 9:02 PM CDT
- In force
- 28 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.5 in
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 115 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1509 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1990 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted.
153
WFUS54 KAMA 160134
TORAMA
OKC007-160215-
/O.NEW.KAMA.TO.W.0017.240616T0134Z-240616T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
834 PM CDT Sat Jun 15 2024
The National Weather Service in Amarillo has issued a
* Tornado Warning for...
Southeastern Beaver County in the Panhandle of Oklahoma...
* Until 915 PM CDT.
* At 833 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles southwest of Knowles, or 11 miles east of
Beaver, moving southeast at 15 mph.
HAZARD...Tornado and tennis ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southeastern Beaver County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3657 10022 3681 10042 3687 10033 3683 10000
3678 10000
TIME...MOT...LOC 0133Z 306DEG 11KT 3681 10031
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
$$
DGW2 follow-up statements
762
WWUS54 KAMA 160149
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
849 PM CDT Sat Jun 15 2024
OKC007-160215-
/O.CON.KAMA.TO.W.0017.000000T0000Z-240616T0215Z/
Beaver OK-
849 PM CDT Sat Jun 15 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHEASTERN BEAVER COUNTY...
At 848 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles southwest of Knowles, or 14 miles east of Beaver,
moving southeast at 15 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Beaver County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3657 10022 3677 10036 3684 10027 3683 10000
3678 10000
TIME...MOT...LOC 0148Z 306DEG 11KT 3678 10026
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00IN
$$
DGW723
WWUS54 KAMA 160202
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
902 PM CDT Sat Jun 15 2024
OKC007-160211-
/O.CAN.KAMA.TO.W.0017.000000T0000Z-240616T0215Z/
Beaver OK-
902 PM CDT Sat Jun 15 2024
...THE TORNADO WARNING FOR SOUTHEASTERN BEAVER COUNTY IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
&&
LAT...LON 3657 10022 3677 10036 3684 10027 3683 10000
3678 10000
TIME...MOT...LOC 0200Z 306DEG 11KT 3676 10022
$$
DGWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 15, 6:22 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 15, 6:22 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 622 PM CDT Sat Jun 15 2024 ...New AVIATION... .SHORT TERM ... (This evening through Sunday night) Issued at 150 PM CDT Sat Jun 15 2024 An upper level short wave trough is moving away from the Panhandles into central Kansas. The Panhandles are on the subsidence side of this departing short wave, but instability and moisture continue to linger. The moisture and instability will likely be enough to force some more thunderstorms to develop mainly across the southeast half of the area, so have continued with pops there this afternoon and evening. Some isolated thunderstorms may try to make a run at the northwest CWA tonight in association with another short wave trough, so have mentioned some low chances there. Isolated thunderstorms may develop Sunday afternoon in the northwest along a surface trough. The upper level forcing is not the greatest, but with warm temperatures and low level moisture, the instability may be enough to produce a few thunderstorms. Highs on Sunday are expected to be about 5 to 10 degree above average. && .LONG TERM ... (Monday through next Friday) Issued at 150 PM CDT Sat Jun 15 2024 The Panhandles look to continue this active pattern as we head into new week. Currently models are expecting southwesterly upper- level flow over the Panhandles thanks to a decent trough setting up in the Pacific Northwest for Monday and Tuesday. While normally this would result in drier weather, a few short-waves will look to keep potential in place as they force a pseudo dry line boundary to set up around the western Panhandles. The question then becomes whether this boundary or the short-wave will be enough to overcome any cap to have storms initiate. As it stands models and guidance do not favor Monday with a 15% chance of any precipitation present at best. However, Tuesday looks to see better and more widespread chances for the Northern portions of the Panhandles with chances closer to 20 to 30% for the afternoon. Regardless should storms form either day, then potential will be present for those storms to go severe with MLCAPE currently projected to be greater than 1000 J/kg each afternoon. Heading into Wednesday and the end of the week, models expect upper-level flow to weaken quite a bit as the Panhandles fall under the two 500mb high pressure systems holding in the east and southwestern portions of the United States. However rather than leaving us dry, this set up will allow for good southeasterly flow in the lower levels, which will allow for good moisture to move over the area. As it stands, most models are already calling for PWATs to once again be over one inch for the most of the Panhandles clear into the weekend. This will also, lead to chances of thunderstorms and showers every afternoon with current best chances (25 to 35%) be seen by the models on Wednesday and Thursday afternoon. Otherwise, look for this moisture to keep us to a more seasonable normal temperature scale with most locations in the 80s to low 90s for afternoon high temperatures. Scoleri && .AVIATION... (00Z TAFS) Issued at 621 PM CDT Sat Jun 15 2024 VFR conditions are expected at all TAF sites over the next 24 hours with some isolated storms possible across the Panhandles. Overall, confidence is not high enough to mention in the TAFs, and they will be dealt with via amendments if necessary. Best chances at this time look to be KAMA and KGUY for storms in the 00-03z time period, but again, confidence not high enough. Winds out of the south for the most part in the 10-20kt range, and gusting 30kts at times, wind will continue to gust overnight out of the south as well. Weber && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 67 93 70 94 / 30 0 10 10 Beaver OK 67 97 70 96 / 20 10 10 10 Boise City OK 64 97 66 98 / 10 20 0 0 Borger TX 70 99 72 98 / 20 0 0 10 Boys Ranch TX 66 97 70 98 / 20 10 10 10 Canyon TX 65 93 68 94 / 30 0 0 10 Clarendon TX 67 91 69 91 / 20 0 0 0 Dalhart TX 63 97 65 98 / 20 10 0 10 Guymon OK 65 97 67 97 / 20 10 10 0 Hereford TX 66 95 69 96 / 20 0 10 10 Lipscomb TX 68 96 70 95 / 20 10 10 0 Pampa TX 68 94 70 93 / 20 10 0 10 Shamrock TX 69 93 70 93 / 20 10 0 0 Wellington TX 70 95 71 94 / 20 10 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...15 LONG TERM....11 AVIATION...89
Hazardous weather outlook, Jun 15, 1:57 PM CDT, 6 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 157 PM CDT Sat Jun 15 2024 OKZ001>003-TXZ001>020-317-160700- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 157 PM CDT Sat Jun 15 2024 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms will be possible across much of the Panhandles through tonight. A few storms may become strong to severe with the primary hazards being damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are possible for various portions of the combined Panhandles in the afternoon and evening hours Sunday through Friday. Some of the storms may become strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 15, 5:41 PM CDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Amarillo TX
541 PM CDT Sat Jun 15 2024
OKZ003-152300-
Beaver OK-
541 PM CDT Sat Jun 15 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BEAVER COUNTY
THROUGH 600 PM CDT...
At 540 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Knowles, or 16 miles west of Englewood, moving
northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Knowles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3694 10000 3682 10032 3700 10036 3700 10000
TIME...MOT...LOC 2240Z 244DEG 18KT 3695 10027
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DGWSpecial weather statement, Jun 15, 6:29 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Amarillo TX
629 PM CDT Sat Jun 15 2024
OKZ003-160000-
Beaver OK-
629 PM CDT Sat Jun 15 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BEAVER COUNTY
THROUGH 700 PM CDT...
At 627 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 9 miles northwest of Knowles, or 14 miles southeast of
Meade State Park, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Knowles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3688 10000 3682 10041 3699 10053 3700 10051
3700 10000
TIME...MOT...LOC 2327Z 240DEG 26KT 3698 10031
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DGWSpecial weather statement, Jun 15, 6:36 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Amarillo TX
636 PM CDT Sat Jun 15 2024
TXZ005-009-010-160000-
Hemphill TX-Roberts TX-Lipscomb TX-
636 PM CDT Sat Jun 15 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LIPSCOMB...
NORTHEASTERN ROBERTS AND NORTHWESTERN HEMPHILL COUNTIES THROUGH 700
PM CDT...
At 635 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Canadian, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Canadian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3585 10055 3598 10066 3606 10060 3606 10055
3613 10055 3621 10048 3594 10019
TIME...MOT...LOC 2335Z 241DEG 10KT 3598 10049
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
DGWSpecial weather statement, Jun 15, 7:01 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Amarillo TX
701 PM CDT Sat Jun 15 2024
OKZ003-160030-
Beaver OK-
701 PM CDT Sat Jun 15 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BEAVER COUNTY
THROUGH 730 PM CDT...
At 700 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 7 miles west of Knowles, or 12 miles northeast of
Beaver, moving northeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Knowles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3691 10000 3675 10033 3692 10054 3700 10048
3700 10000
TIME...MOT...LOC 0000Z 240DEG 10KT 3690 10033
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
DGWThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:01 PM CDT | Special Weather Statement | AMA | Beaver | 29 min |
| Jun 15, 7:27 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 63 min |
| Jun 15, 8:05 PM CDT | Areal Flood Advisory | AMA | Beaver | 2 hr |
| Jun 15, 8:22 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 53 min |
| Jun 15, 9:16 PM CDT | Special Weather Statement | AMA | Beaver | 29 min |
Nearby
Tornado Warnings in Oklahoma, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.